Tuesday, July 30, 2013
Lenalidomide and its renal toxicities?
Lenalidomide and renal toxicity, can this occur? Most chemotherapy drugs used to treat paraproteinemias are not nephrotoxic. But with renal toxicities such as electrolyte disorders, AIN and perhaps some GNs, anything might be possible. While cause and association cannot always be ruled out, knowing some associations is helpful. Lenalidomide usually is not associated with any nephrotoxic capabilities. In most cases, it has been studied now in patients with severe renal failure as well. In a recent letter to the editor in AJKD, a case of minimal change disease is reported. Interestingly, NSAIDS were also confounding factors but no AIN was found. Prior to this, a case of fanconi syndrome has been reported with lenalidomide as well. When paraproteins itself can cause GN and fanconi syndromes and other electrolyte disorders, sometimes its hard to make a case for the chemotherapy causing the renal damage.
Posted by Kenar D Jhaveri( kidney 007) at 7:08 AM
Labels: drug toxicities, onco nephrology
Subscribe to: Post Comments (Atom)
- ► 2022 (18)
- ► 2021 (36)
- ► 2020 (32)
- ► 2019 (42)
- ► 2018 (57)
- ► 2017 (52)
- ► 2016 (45)
- ► 2015 (63)
- ► 2014 (95)
- Lenalidomide and its renal toxicities?
- Topic Discussion: Hypercalcemia and leukemias..( n...
- International Update on Glomerular Diseases 2013 T...
- In The News: Androgen deprivation therapy and AKI
- Teaching resources page
- CONSULT ROUNDS: PRES in Pregnancy
- Nephrology Fellows Jeopardy
- The return of PD: Can PD strike back?
- Topic Discussion: Anion Gap
- IN the NEWS: Rejectostix has arrived
- ACKD: Special Nephrology Education Issue
- ▼ July (11)
- ► 2012 (201)
- ► 2011 (370)
- ► 2010 (461)
Post a Comment